Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2014, 6:32 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2014, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 1, 2014, 7:15 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:50 PM MDT | TSTM WND DMG | 3 S Mullen, NE | WOOD FENCE AND POSTS BLOWN DOWN BY ESTIMATED 60 TO 65 MPH THUNDERSTORM WIND GUSTS JUST SOUTH OF MULLEN. |
| Jun 1, 6:50 PM MDT | TSTM WND GST 65 | 3 S Mullen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:25 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271
WUUS53 KLBF 020032
SVRLBF
NEC031-075-091-020115-
/O.NEW.KLBF.SV.W.0044.140602T0032Z-140602T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM MDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
NORTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 715 PM MDT
* AT 629 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF WHITMAN...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MULLEN...WEIR...HECLA AND KELSO.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 166 AND 195.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 64 AND 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4228 10085 4209 10083 4196 10084 4206 10157
4228 10155
TIME...MOT...LOC 0032Z 277DEG 38KT 4211 10140
HAIL...1.00IN
WIND...70MPH
$$
TAYLOR1 follow-up statement
432
WWUS53 KLBF 020050
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM MDT SUN JUN 1 2014
NEC031-075-091-020115-
/O.CON.KLBF.SV.W.0044.000000T0000Z-140602T0115Z/
GRANT NE-HOOKER NE-CHERRY NE-
650 PM MDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHERRY...NORTHERN HOOKER AND NORTHEASTERN GRANT COUNTIES UNTIL 715 PM
MDT...
AT 648 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MULLEN...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MULLEN AROUND 655 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE KELSO.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 167 AND 195.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 64 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4228 10085 4209 10083 4196 10084 4206 10157
4228 10155
TIME...MOT...LOC 0050Z 271DEG 39KT 4205 10113
HAIL...1.00IN
WIND...70MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:00 PM MDT, 32 minutes earlier.
Area forecast discussion, Jun 1, 6:00 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 700 PM CDT SUN JUN 1 2014 .UPDATE... ISSUED AT 657 PM CDT SUN JUN 1 2014 JUST UPDATED THE FORECAST FOR THE BRAND NEW SEVERE THUNDERSTORM WATCH WHICH IS IN EFFECT UNTIL MIDNIGHT CDT FOR LOCATIONS ALONG AND WEST OF A LINE FROM VALENTINE TO EUSTIS. A VERY STRONG LINE OF THUNDERSTORMS WAS PRESENT ACROSS THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS. THIS ACTIVITY WILL MOVE TO THE EAST SOUTHEAST THIS EVENING. STORMS SHOULD APPROACH THE NORTH PLATTE AREA DURING THE 830 TO 9 PM CDT TIME FRAME. AT THIS TIME...THE CORRIDOR OF STRONGEST STORMS WILL BE ACROSS THE CENTRAL SANDHILLS...MAINLY FROM GRANT AND ARTHUR COUNTY...EAST TO THOMAS AND LOGAN COUNTIES. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 306 PM CDT SUN JUN 1 2014 LEAD SHORTWAVE AIDED IN THE DEVELOPMENT OF ELEVATED CONVECTION THIS MORNING ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE STORMS CONGEALED INTO AN MCS...WHICH IS CURRENTLY ONGOING ACROSS CENTRAL AND FAR EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. THIS SYSTEM HAS STABILIZED THE ATMOSPHERE IN IT/S WAKE ACROSS WESTERN AND SOUTHWEST NEBRASKA EARLY THIS AFTERNOON. SKIES ARE CLEARING OR HAVE CLEARED ACROSS THIS AREA HOWEVER...AND SOME DESTABILIZATION IS POSSIBLE LATE THIS AFTERNOON. WITH THE MAIN SHORTWAVE STILL LOCATED ACROSS WESTERN WYOMING /MOVING EAST/ SCATTERED THUNDERSTORMS ARE STILL POSSIBLE AS CONVECTION MOVES EAST OFF THE HIGHER TERRAIN TO THE WEST. SEVERE CHANCES HAVE BEEN GREATLY REDUCED DUE TO THE EARLY CONVECTION...AND HAVE REMOVED THE SEVERE WORDING FOR ALL AREAS FROM THE FORECAST. BY MIDNIGHT TONIGHT...ALL STORMS SHOULD HAVE ENDED AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. A PLEASANT DAY MONDAY...WITH LOWER HUMIDITY AND COMFORTABLE TEMPERATURES IN THE WAKE OF TONIGHTS COLD FRONT. WINDS COULD BE A BIT BREEZY...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA LATE MORNING AND EARLY AFTERNOON. HIGHS SHOULD MOSTLY BY IN THE UPPER 70S AND LOWER 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 306 PM CDT SUN JUN 1 2014 AN ACTIVE WEATHER PATTERN IS AHEAD. MODELS IN GOOD AGREEMENT WHERE SEVERAL FRONTS WILL BE MOVING THROUGH THE AREA FOR A CHANCE OF THUNDERSTORMS DAILY. MONDAY NIGHT INTO TUESDAY A SEMI STATIONARY FRONT WILL BE THE FOCUS FOR THUNDERSTORMS AS LEESIDE CYCLOGENESIS OCCURS. ON TUESDAY MOISTURE IS DRAWN NORTH...WITH INGREDIENTS TO COME TOGETHER FOR SEVERE THUNDERSTORM DEVELOPMENT BY LATE AFTERNOON AND EVENING. THE SYSTEM DROPS SOUTH AND EAST WHILE MOVING EAST THROUGH WESTERN NEBRASKA BEFORE MIDNIGHT. HEAVY RAINFALL WILL ALSO BE A THREAT WITH SOME LOCALES RECEIVING AN INCH OR MORE OF RAIN AS STORMS ORGANIZE AND MOVE EAST. LARGE HAIL WILL BE THE PRIMARY THREAT TUESDAY...ALTHOUGH A CHANCE FOR TORNADOES AS WELL INTO THE EVENING WITH GOOD SHEAR FOR SUPERCELLS TO FORM. THIS SYSTEM SLOWLY MOVES EAST INTO EASTERN NEBRASKA WEDNESDAY WITH THE CHANCE FOR RAIN LINGERING ACROSS THE NORTH AND NORTH CENTRAL. THE SYSTEMS COLD FRONT WILL MOVE SOUTH WEDNESDAY EVENING THEN BACKS WEST TO THE FRONT RANGE FOR A CONTINUED FOCUS FOR RAIN CHANCES INTO NEXT WEEKEND. TEMPERATURES WILL BECOME CLOSER TO SEASONAL NORMALS THURSDAY AS THE A COLD FRONT MOVES SOUTH LATE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 657 PM CDT SUN JUN 1 2014 THUNDERSTORMS WILL IMPACT THE KLBF AND KVTN TERMINALS DURING THE 01Z TO 04Z TIME FRAME THIS EVENING. SOME WIND GUSTS MAY APPROACH 50 KTS AT THE KLBF TERMINAL...AND 40 KTS AT THE KVTN TERMINAL. IN ADDITION...HAIL WILL BE POSSIBLE AS WELL. AFTER 05Z THE THREAT FOR THUNDERSTORMS WILL END AT BOTH TERMINALS WITH CLEAR SKIES EXPECTED THROUGH 00Z MONDAY. && .HYDROLOGY... ISSUED AT 306 PM CDT SUN JUN 1 2014 HIGH FLOWS ARE EXPECTED ON THE NORTH PLATTE RIVER...UPSTREAM OF LAKE MCCONAUGHY TO INCLUDE THE LEWELLEN AREA...AND THE SOUTH PLATTE RIVER. THE INCREASED FLOWS WILL BE FROM A COMBINATION OF RESERVOIR RELEASES DUE TO SNOWMELT AND RECENT RAINS. NO FLOOD IMPACTS ARE EXPECTED AT THIS TIME. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CLB SHORT TERM...TAYLOR LONG TERM...KECK AVIATION...CLB HYDROLOGY...KECK
Hazardous weather outlook, Jun 1, 6:02 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 702 PM CDT SUN JUN 1 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-030015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 702 PM CDT SUN JUN 1 2014 /602 PM MDT SUN JUN 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. SOME STORMS WILL BE SEVERE...PARTICULARLY ALONG AND SOUTH OF HIGHWAY 2 AND 91 FROM ANTIOCH TO DUNNING AND EAST TO ERICSON. WIND GUSTS TO 70 MPH AND HAIL UP TO QUARTER SIZE IS POSSIBLE SOUTH OF THE BEFORE MENTIONED LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MUCH OF THIS UPCOMING WORKWEEK. AT THIS TIME IT APPEARS CONDITIONS TUESDAY WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A WARM FRONT ACROSS THE AREA COULD ALSO BECOME A FOCUS FOR TORNADOES LATE TUESDAY AFTERNOON AND EVENING. LATER FORECASTS WILL BETTER REFINE THIS POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE CENTRAL AND SOUTHERN SANDHILLS AND SOUTHWESTERN NEBRASKA THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Local storm report, Jun 1, 4:35 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 4 NE HERSHEY 41.20N 100.95W
06/01/2014 M1.50 INCH LINCOLN NE PUBLIC
STORM TOTAL RAINFALL THROUGH 500 PM CDT. REPORT RELAYED
THROUGH SOCIAL MEDIA.
&&
SCARMELLocal storm report, Jun 1, 5:18 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 20 W ELLSWORTH 42.06N 102.68W
06/01/2014 E60 MPH SHERIDAN NE PUBLIC
40 TO 50 MPH SUSTAINED WINDS WITH GUSTS ESTIMATED OVER 60
MPH. SHINGLES OFF SHOPP. PEA SIZED HAIL ALSO OCCURRED.
VERY HEAVY RAIN AT TIME OF THIS REPORT.
&&
SCARMELSpecial weather statement, Jun 1, 5:32 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 PM CDT SUN JUN 1 2014 NEZ004-094-020015- SHERIDAN NE-WESTERN CHERRY NE- 532 PM MDT SUN JUN 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND EASTERN SHERIDAN COUNTIES UNTIL 615 PM MDT... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF GORDON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCK HILL... MORGAN LAKE... HIGHWAY 61 CROSSING THE SNAKE RIVER... INDIAN HILL... ROUND LAKE... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 192 AND 207. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Local storm report, Jun 1, 6:01 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 S ASHBY 41.88N 101.93W
06/01/2014 E60 MPH GRANT NE PUBLIC
ESTIMATED 50 TO 60 MPH WIND GUSTS...SMALL TREE BRANCHES
DOWN. ALSO PEA SIZED HAIL COVERING GROUND AT TIME OF THIS
REPORT.
&&
SCARMELLocal storm report, Jun 1, 6:21 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 23 SE HYANNIS 41.76N 101.45W
06/01/2014 E70 MPH GRANT NE PUBLIC
ESTIMATED 60 TO 70 MPH WIND GUSTS AS THUNDERSTORMS
PASSED. ALSO PEA SIZED HAIL.
&&
SCARMELLocal storm report, Jun 1, 6:28 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 10 E HYANNIS 42.00N 101.57W
06/01/2014 E60 MPH GRANT NE PUBLIC
ESTIMATED 60 MPH THUNDERSTORM WIND GUSTS. BLEW OVER GRILL
AND LAWN FURNITURE.
&&
SCARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 52 min |
| Jun 1, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 49 min |
| Jun 1, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 49 min |
| Jun 1, 8:24 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.